You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Maximal Compact Normal Subgroups
M. R. Peyrovian
Proceedings of the American Mathematical Society
Vol. 99, No. 2 (Feb., 1987), pp. 389-394
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2046647
Page Count: 6
You can always find the topics here!Topics: Lie groups, Topological theorems, Mathematical theorems, Topological compactness
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The main concern is the existence of a maximal compact normal subgroup K in a locally compact group G, and whether or not G/K is a Lie group. G has a maximal compact subgroup if and only if G/G0 has. Maximal compact subgroups of totally disconnected groups are open. If the bounded part of G is compactly generated, then G has a maximal compact normal subgroup K and if B(G) is open, then G/K is Lie. Generalized FC-groups, compactly generated type I IN-groups, and Moore groups share the same properties.
Proceedings of the American Mathematical Society © 1987 American Mathematical Society